75.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin Side Effects

4 REPLIES 4
Playapalmera
Member

Re: Herceptin Side Effects

Thank you for your message Blueash yes, I think I have read that one. Very helpful. I have now changed from the Herceptin injections to receiving it via IV and so far it is better. Much less pain and fatigue! 🙂

blueash
Member

Re: Herceptin Side Effects

There is a long thread on here about it somewhere. Take an antihistamine!

Playapalmera
Member

Re: Herceptin Side Effects

Hi Rosie,


Thanks for your reply and for saying that just Herceptin alone can cause pain! Good to know that it's not just me but I'm also sorry that you are feeling it too. I woke up today with really sore hands and my wrists feel like I have sprained them!! I think that this could be the Tamoxifen though. I just changed brands today as a result so going to see if this brand is better. I also have a light exercise and stretching routine that I do as I found that the stretching really helped with the pain when I had the Herceptin with the Taxol.

Wishing you all the best for the rest of your treatment.

rosietd
Member

Re: Herceptin Side Effects

Another oncologist who says Herceptin-only people do not get pain? Aaaaaaaargh!!!

I have been on Herceptin-only treatment for almost a year (#16 coming up tomorrow) and. I very definitely get pain. I do gentle exercise to alleviate it and try not to take painkillers unless absolutely necessary, but the pain is for real (feet and ankles in particular).

Sorry for rant. 

Stay safe.

Rosie

Playapalmera
Member

Herceptin Side Effects

Hello everyone,

This is my first time posting on the forum. I was diagnosed with HER2+ stage 2 breast cancer back in June last year. I have been through chemotherapy, initially  Cyclophosphamide with Doxorubicin and then Taxol with Herceptin (Trastuzumab) and Pertuzumab and then I had surgery. I am now continuing with Herceptin for another 14 doses, until October and I am on Tamoxifen, which is scheduled for 5 years.

This week I had my 5th injection (of the 14) of Herceptin and I have been fatigued, unwell and in pain in my lower back, muscles, hands and feet since having it. I usually react like this after each injection but this time has been particularly bad. I spoke to my Oncologist about it before my 4th injection and she said it's the Tamoxifen and not the Herceptin. I raised it again with the Oncologist (my normal Oncologist wasn't there this week) when I went for my 5th injection and this Oncologist said the same thing and that patients who are only on Herceptin and no other medication do not get pain. I am surprised that the Oncologists are saying this to me as there is information all over the internet saying that it causes pain. I know that I am also experiencing pain from the Tamoxifen but the Herceptin is like I have been beaten up/hit by a bus when I wake up the following few days after I have had it. I also had this reaction when I had it with the Taxol and Pertuzumab so I am sure it is not the Tamoxifen. I have been on Tamoxifen for just over three months. I have changed brands once and I am thinking of changing again but also think that maybe I need to give my body a chance to get used to it. 🤔

I am wondering if anyone here only ever had the Herceptin and how did you feel?
I am also wondering if anyone has felt like me on the Herceptin and Tamoxifen?

If you have been on Tamoxifen how long did it take you to get used to it?

I would also really welcome any suggestions on what I could do to alleviate the side effects. I have heard that having the Herceptin through IV is better than the injection and I also think I read somewhere that antihistamines might help with the side effects too. At the moment I have paracetamol, tramadol and ibuprofen, which I take (not all together) when it gets really bad.

I realise that this is quite a long post, thank you for your time. Wishing you all well.